Michigan, 2008Strong Wind in Michigan, April 10 to 11, 2008
April 10 to 11, 2008 · NWS APX · 1 event in 1 county or zone
Easterly winds increased, well ahead of a strong low pressure system moving northeast from the Southern Plains. Gusts to 40 mph downed tree limbs and power lines in the Cadillac area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Easterly winds increased, well ahead of a strong low pressure system moving northeast from the Southern Plains. Gusts to 40 mph downed tree limbs and power lines in the Cadillac area. Around two thousand people lost power. The same storm system also produced the last significant snowfall of the season. Snow fell on the 11th into the morning of the 12th, with two to five inches from Gaylord northward, and isolated higher amounts in the Straits of Mackinac region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Apr 10, 9:18 PM EST, 42 minutes earlier.
Area forecast discussion, Apr 10, 9:18 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1018 PM EDT THU APR 10 2008
.UPDATE...ACTIVE NIGHT ON TAP FOR NORTHERN MI...WITH PRIMARY FCST
CONCERNS FOCUSED ON PTYPE ISSUES ACRS THE NORTH...AS WELL AS PRECIP
AMOUNTS/CONVECTIVE POTENTIAL DOWN SOUTH. LARGE AND IMPRESSIVE CLOSED
LOW SPINNING INTO CENTRAL NEBRASKA AS OF 02Z THE CULPRIT FOR THE
ACTIVE WX...WITH DEEP LAYER WARM ADVECTION AND AIDED DIVERGENCE
ALOFT PER PLACEMENT OF COUPLED JET STRUCTURE OVERHEAD SUPPORTING
LARGE SWATH OF PRECIP ACRS THE MIDWEST/WESTERN GREAT LAKES...WHILE
DOWN LOW...DEEP EASTERLY FLOW REMAINS IN PLACE OWING TO EXPANSIVE
LOW LEVEL RIDGING ACRS HUDSON BAY INTO EASTERN ONTARIO. THIS
LATTER FEATURE RESPONSIBLE FOR MAINTENANCE OF QUITE DRY AIRMASS
ACRS NORTHERN MICHIGAN...AND NO SURPRISE TO BE GETTING QUITE A FEW
SLEET/SNOW REPORTS AT THE ONSET OF PRECIP GIVEN 00Z APX RAOB/FCST
RAOBS INDICATIVE OF QUICK SHOT OF WINTRY PRECIP VIA WET BULBING.
OVERALL FCST FOR TONIGHT REMAINS ON TRACK...WITH PRECIP FOR ALL AS
WARM ADVECTION CONTINUES THRU THE NIGHT. HOWEVER...SIGNS POINTING TO
PROBABLE PRECIP SHIELD SPLIT ACRS THE CWA...OWING TO VEERING OF
INITIAL LOW LEVEL JET MORE TOWARD SOUTHEAST LOWER MICHIGAN...WHILE
SECONDARY AXIS OF PRECIP TAKES SHAPE JUST WEST OF THE AREA IN AXIS
OF INCREASINGLY STRONG FORCED ASCENT AHEAD OF CLOSED LOW...WITH
EXTREME DIFLUENT MID LEVEL FLOW REGIME AND COUPLED JET SUPPORTIVE OF
LARGE SCALE LIFT. COUPLED WITH RAPID INTRUSION OF DRYSLOT ACRS THE
REGION...HAVE DOWNPLAYED QPF AMOUNTS A BIT INTO THE OVERNIGHT...
THOUGH MODEL QPF OF 0.3 TO 0.7 IN APPEARS REASONABLE GIVEN GREAT
SUBTROPICAL/GULF MOISTURE TAP INTO THE SYSTEM. AS FOR CONVECTIVE
POTENTIAL...ALWAYS DIFFICULT TO RULE OUT TSTORMS IN AN ENVIRONMENT
CHARACTERIZED BY STRONG LOW LEVEL WARM ADVECTION...THOUGH LATEST
NAM/RUC REMAIN ADAMANT WITH ANEMIC MID LEVEL LAPSE RATES...OWING
PRIMARILY TO STRONGEST 850-700MB TEMP SURGE/JET FORCING HEADING FOR
SOUTHEAST LOWER. THUS WILL MAINTAIN SOME MENTION BUT DOESNT
APPEAR ANYTHING WIDESPREAD IN THE WORKS.
WITH REGARD TO PTYPES...HAVE OBVIOUSLY ADDED MENTION OF SLEET A BIT
FARTHER SOUTH GIVEN INITIALLY DRY PROFILES...THOUGH THIS SHOULD BE A
SHORT-LIVED THING AS 850-700MB WARMING RAMPS UP QUICKLY (ALREADY
RAINING HERE AT THE OFFICE ABOUT AN HOUR AFTER IP/SN BEGAN). THINGS
A BIT MORE TRICKY FOR EASTERN UPPER WHERE FCST RAOBS CONTINUE TO
INDICATE A POTENTIAL MIX OF RA/SN/IP THRU MUCH OF THE NIGHT (AFTER
IT ACTUALLY STARTS PRECIPITATING UP THERE GIVEN VERY DRY INITIAL
AIRMASS). HOWEVER...CONFIDENCE ON ANY SIGNIFICANT ACCUMULATION VERY
LOW GIVEN WARM BOUNDARY LAYER (SFC TEMPS RUNNING MID 30S MOST
SPOTS) AND AREA EXPECTED TO FALL IN PRECIP MINIMUM. HAVE THUS
LOWERED ACCUMULATIONS QUITE A BIT FOR TONIGHT (MAYBE AN INCH OR 2
NORTHERN CHIPPEWA COUNTY)...BUT EVEN THESE MAY BE OPTOMISTIC GIVEN
ONLY MARGINAL PROFILES FOR SNOW.
NOT TO BE OUTDONE...TEMPS IFFY THRU THE NIGHT GIVEN PERSISTENT
EASTERLY FLOW AND ONGOING PRECIP. READINGS ALREADY IN THE LOW/MID 30S
WHERE RAIN/SLEET HAS BEEN FALLING AND SEE LITTLE REASON THESE WILL
GO ANYWHERE THRU THE NIGHT WITH FLOW BANKING UP AGAINST THE HIGHER
TERRAIN. EXCEPTION MAY BE THE SOUTHWEST LATER TONIGHT AS RAIN ABATES
AND DOWNSLOPE FLOW PERHAPS AIDS IN GAINING BACK A FEW DEGREES.
DECIDED TO MAKE A FEW TWEAKS FOR TOMORROW AS WELL AS APPEARS A
DIFINITIVE LOSS OF STEADY RAIN WILL TAKE PLACE FOR THE MORNING HOURS
AS DRY SLOT (700-300MB RH DROPS OFF THE TABLE) FULLY PUNCHES
THROUGH...WITH MORE CONVECTIVE (SHOWERY/TSTORMY) PRECIP EXPECTED
THRU THE MORNING/EARLY AFTN AS 850-700MB WARM SURGE PUNCHES NORTH
AND STEEP MID LEVEL LAPSE RATE PLUME GLIDES OVERHEAD (700-500MB
LAPSE RATES PUSHING 7.5C/KM PER 00Z NAM). THEREAFTER...APPEARS
ANOTHER ROUND OF STEADIER PRECIP POSSIBLE FOR LATE AFTN/EVENING WITH
ONSET OF DEEP LAYER QG UPWARD FORCING/DEEPER MOISTURE IN ADVANCE OF
UPR LOW APPROACHING FROM THE WEST.
LAWRENCE
&&
.AVIATION... /ISSUED 741 PM EDT THU APR 10 2008/
DETERIORATING FLIGHT CONDITIONS THRU THE OVERNIGHT HOURS AS
EXPANSIVE SHIELD OF RAIN CONTINUES TO ADVANCE NORTH IN ASSOCIATED
WITH DEEP LOW PRESSURE TRACKING INTO IOWA. RAIN WILL LIKELY MIX
WITH SLEET (AND PERHAPS A LITTLE SNOW NEAR KPLN) INITIALLY AS VERY
DRY AIRMASS REMAINS INTACT...BUT STRONG WARM ADVECTION ALOFT
SHOULD ENSURE A QUICK TRANSITION TO ALL LIQUID PRECIP. EXPECT
CIGS/VISBYS TO DROP TO IFR RANGE THRU THE NIGHT... WITH VERY GUSTY
EAST WINDS OF 15 TO 25 KNOTS AS GRADIENT TIGHTENS. LOW LEVEL WIND
SHEAR ALSO A BIG CONCERN WITH STOUT LOW LEVEL JET OF 50+ KNOTS
OVERHEAD. DIFFICULT TO FORESEE MUCH IMPROVEMENT FROM IFR TO LOW
END MVFR CEILINGS/VISBYS INTO MUCH OF THE DAY TOMORROW...AS FLOW
REMAINS LOCKED EASTERLY NORTH OF A WARM FRONT OVER CENTRAL
MICHIGAN. HOWEVER...WIDESPREAD RAIN SHOULD COME TO AN END BY
12Z...REPLACED BY MORE SHOWERY PRECIP FOR THE MORNING...BEFORE
MORE WIDESPREAD SHOWERS AND PERHAPS A FEW STORMS MAKE A RETURN FOR
THE AFTERNOON.
LAWRENCE
&&
.PREV DISCUSSION... /ISSUED 401 PM EDT THU APR 10 2008/
ACTIVE WEATHER PATTERN OF LATE ABOUT TO KICK UP A NOTCH...WITH
MID AFTERNOON OBSERVATIONAL AND NUMERICAL GUIDANCE SHOWING WELL
ADVERTISED DEVELOPMENT OF SIGNIFICANT SOUTHERN PLAINS STORM SYSTEM
THIS AFTERNOON AS POTENT MID AND UPPER LEVEL TROUGH EJECTS OUT OF
THE INTERMOUNTAIN WEST. STRONG WAA REGIME OUT AHEAD OF THIS
SYSTEM...COMBINING WITH ABUNDANT WESTERN GULF OF MEXICO MOISTURE
SURGE...HELPING BREAK OUT AN EXPANSIVE RAIN SHIELD OVER THE
WESTERN AND CENTRAL GREAT LAKES REGION. AS EXPECTED...NORTHWARD
PUSH OF RAIN INTO OUR NECK OF THE WOODS BEING HAMPERED BY
MAINTENANCE OF EAST FLOW DRY AIR ENTRAINMENT ON SOUTHERLY
PERIPHERY OF SPRAWLING CENTRAL ONTARIO HIGH PRESSURE. WOULD EXPECT
THIS TO BE SHORT LIVED OVER OUR SOUTHWEST SECTIONS THIS AFTERNOON
AS STRONG 50+ KNOT 850 JET (CONFIRMED BY WOLCOTT INDIANA PROFILER)
SIMPLY OVERCOMES ANY DRY AIR CONCERNS. FORECAST CONCERNS ARE MANY
FOR THE SHORT TERM (THROUGH FRIDAY) AND CENTER ON AFFECTS OF
IMPENDING SYSTEM...WITH EMPHASIS SQUARELY ON PRECIPITATION TYPE
ISSUES OVER THE NORTHERN SECTIONS OF THE AREA.
TONIGHT...UPSTREAM RADARS TELL THE TALE...WITH WIDESPREAD RAIN
SLATED TO SPREAD FROM SOUTH TO NORTH THIS EVENING AS ISENTROPIC
UPGLIDE (50 KNOTS PERPENDICULAR TO THE 300K SURFACE) AND FORCED
CONVERGENCE ON NOSE OF LOW LEVEL JET MOVE INTO THE AREA. INTERESTING
TO NOTE THAT NORTHWEST LOWER MICHIGAN MAY BYPASS THE MOST
SIGNIFICANT PRECIPITATION AS LOW LEVEL JET ESSENTIALLY SPLITS...WITH
STRONGEST WIND CORES OVER SOUTHEAST MICHIGAN AND AREAS TO OUR WEST.
NOW FOR THE PRECIPITATION TYPE HEADACHE. VARIOUS SOUNDINGS AND CROSS
SECTIONAL ANALYSIS SUPPORT A WINTRY MIX NEAR THE STRAITS (CANNOT
RULE OUT AN ICE PELLET OR TWO OVER NORTHERN LOWER INITIALLY) WITH
PRIMARILY SNOW OVER CHIPPEWA COUNTY. SOUNDS NICE AND STRAIGHT
FORWARD...BUT ALOT OF THINGS CAN GO WRONG AS STRONG MID LEVEL WAA IS
PARTIALLY OFFSET BY LOW LEVEL EVAPORATIONAL COOLING AS DRY EAST FLOW
CONTINUES. TRENDS IN LATEST GUIDANCE SUGGEST WAA WILL EVENTUALLY WIN
OUT...ESPECIALLY BY FRIDAY MORNING AS 700MB-850MB WARM NOSE ADVANCES
NORTH. KINDA TOOK A BLEND OF BOTH APPROACHES IN PINPOINTING MIX AND
PRIMARY SNOW AREA. THUS...EXPECTING AN INCH OR TWO FROM NORTHERN
MACKINAC COUNTY AND POINTS NORTH BY MORNING...QUICKLY TAPERING OFF
NEAR THE BRIDGE. OVER NORTHERN LOWER...PRETTY MUCH A STRAIGHTFORWARD
RAIN FORECAST...WITH EVEN A CHANCE OF THUNDER FOR OUR SOUTHERN ZONES
AS MID LEVEL LAPSE RATES APPROACHING 6.5 C/KM WORK INTO THE AREA.
FRIDAY...SOUTHERN PLAINS SYSTEM CONTINUES THROUGH OCCLUSION PROCESS
AS IT PIVOTS NORTHEAST INTO SOUTHERN WISCONSIN BY EVENING. INITIAL
RAIN SHIELD OVER NORTHERN LOWER MICHIGAN SHOULD TRANSITION TO MORE
OF A SHOWERY SCENARIO AS MID LEVEL DRY SLOT ROTATES INTO THE
AREA...WITH A MORE WIDESPREAD PRECIPITATION SHIELD OVER EASTERN
UPPER UNDER DECENT FGEN REGION. PRECIPITATION TYPE ISSUES STILL
PLAGUE THE FORECAST...WITH EASTERN UPPER MICHIGAN CAUGHT IN TIGHT
THERMAL GRADIENT REGIME...WITH A TEMPERATURE BUST OF A DEGREE OR TWO
MAKING ALL THE DIFFERENCE. THEREFORE...WILL RUN WITH A GENERIC
SNOW/RAIN MIXTURE WORDING NORTH OF THE BRIDGE...WITH PRIMARILY SNOW
OVER CHIPPEWA COUNTY DURING THE MORNING (WITH SEVERAL INCHES
POSSIBLE). THUNDER THREAT REMAINS OVER SECTIONS OF NORTHERN LOWER
WITH STEEP MID LEVEL LAPSE RATES. EAST WINDS EXPECTED TO BECOME
STRONG AND GUSTY AS PRESSURE GRADIENT TIGHTENS...FURTHER
EXACERBATING THE WINTRY SCENE OVER EASTERN UPPER MICHIGAN.
HEADLINE ISSUES...AFTER ISSUING AN EASTERN UPPER MICHIGAN WATCH THIS
MORNING TO ACCOUNT FOR HPC SNOWFALL TOTALS IN EXCESS OF A
FOOT...LATEST GUIDANCE SUGGEST SNOWFALL TOTALS WILL BE SOMEWHAT LESS
AS WAA BRINGS A SUBSTANTIAL MIXING THREAT INTO THE AREA.
HOWEVER...RENEWED SNOWFALL THREAT KICKS IN FRIDAY NIGHT AND SATURDAY
MORNING AS TROWAL STRENGTHS OVER THE AREA (SEE EXTENDED DISCUSSION).
AFTER MUCH IN-HOUSE COLLABORATION...HAVE DECIDED TO ISSUE AN
EXTENDED WINTER WEATHER ADVISORY THROUGH 18Z SATURDAY...TO ACCOUNT
FOR SIGNIFICANT WINTRY PRECIPITATION AS WELL AS SOME BLOWING AND
DRIFTING SNOW AS WIND GUST PUSH 35 MPH
MSB
SLOW MOVING UPPER LOW WILL GRADUALLY MEANDER ACROSS
THE SOUTHERN GREAT LAKES THROUGH THE WEEKEND. QUITE A BIT OF MODEL
SOLUTION DIVERGENCE WITH THE GFS MUCH FURTHER NORTH/WARMER WITH THE
UPPER LOW...WHILE THE CANADIAN/ECMWF/NAM ALL HAVE FURTHER SOUTH
SOLUTIONS. BELIEVE THE GFS IS TOO FAR NORTH AND PREFER A COMPROMISE
FURTHER SOUTH SOLUTION SIMILAR TO THE CANADIAN. ADIABATIC OMEGA ON
THE 300K SURFACE BLOSSOMS NORTH OF THE 700MB LOW FRIDAY NIGHT...WITH
PRECIPITATION BECOMING WIDESPREAD ACROSS THE AREA. MODELS DO HINT
AT A DRY SLOT INTO THE SOUTHERN PART OF THE AREA /GENERALLY SOUTH OF
M-72/ THROUGH EARLY EVENING. THIS COULD BECOME A PLAYER IF A
FURTHER NORTH SOLUTION BECOMES REALITY. WHAT ABOUT P-TYPE? THIS IS
A DIFFICULT QUESTION FOR PARTS OF THE AREA. MOST OF NORTHERN LOWER
FROM GAYLORD NORTH SHOULD TRANSITION TO ALL SNOW FRIDAY NIGHT
/LIKELY RAIN OR MIX EARLY EVENING/. THE BIGGER QUESTION MARKS ARE
SOUTH OF THIS AREA AND IN COASTAL AREAS. MODEL SOUNDINGS DO NOT
OFFER MUCH HELP HERE...AS THEY SHOW A 1-2K SURFACE BASED WARM LAYER
AT MANY OF THESE LOCATIONS. CERTAINLY PCPN INTENSITY COULD
DETERMINE P-TYPE AND CONVECTIVE HEAVIER BURSTS OF PCPN FRIDAY NIGHT
A POSSIBILITY. FORMATION OF A TROWAL ON THE N/NW SIDE OF UPPER LOW
OVER THE NORTHERN GREAT LAKES WILL ENHANCE MID LEVEL F-GEN FORCING
AND LIKELY RESULT IN HEAVIER BANDS OF SNOW /SLIGHTLY NEGATIVE
THETA-E LAPSE RATES ON MODEL CROSS SECTIONS/. I WILL HAVE RAIN/SNOW
MIX IN ALL AREAS OF NORTHERN LOWER FRIDAY EVENING...TRANSITIONING TO
ALL SNOW NORTH OF M-72. SEVERAL INCHES OF SNOW ACCUMULATION ARE
LIKELY NORTH OF GAYLORD. SOUTH OF THIS AREA...WILL KEEP A RAIN/SNOW
MIX OVERNIGHT.
PRECIPITATION WILL CONTINUE INTO SATURDAY MORNING...BUT WILL
DIMINISH DURING THE AFTERNOON AS TROWAL/DEFORMATION AXIS PULLS
SOUTH/EAST OF THE AREA. DEFORMATION SNOW WILL WRAP SOUTH FROM
EASTERN UPPER INTO NORTHERN LOWER THROUGH SATURDAY MORNING. AS THE
UPPER LOW PULLS SOUTH/EAST OF THE AREA BY LATER SATURDAY...MID/UPPER
LEVEL MOISTURE BEGINS TO STRIP OUT AND THE HEAVIER PCPN WILL COME TO
AN END FROM NORTH-SOUTH. FOR FRIDAY NIGHT-SATURDAY...MODERATE SNOW
ACCUM/S POSSIBLE FROM GAYLORD NORTH INTO EASTERN UPPER...WITH
LIGHTER ACCUM/S ELSEWHERE. WRF LOOKS TOO AGRESSIVE IN DRYING THINGS
OUT ON SUNDAY...AND WILL KEEP AT LEAST PARTLY-MOSTLY CLOUDY SKIES
AND A FEW LIGHT SHOWERS IN THE FORECAST ON THE BACKSIDE OF UPPER
LOW. TEMPERATURES 10-15 DEGREES BELOW NORMAL THROUGHOUT THE
WEEKEND...WITH HIGHS IN THE UPPER 30S TO LOWER 40S.
FAIRLY QUIET WEATHER FOR THE REMAINDER OF THE EXTENDED. THERMAL
RIDGE WILL BE HELD AT BAY TO OUR WEST EARLY IN THE WEEK THANKS TO
THE SLOW MOVING UPPER LOW OVER NEW ENGLAND AND A SOUTHERN STREAM LOW
DEVELOPING OVER THE OHIO VALLEY. THINGS BEGIN TO MODERATE ON
TUESDAY/WEDNESDAY...ONLY TO BE SLOWED BY A WEAK AND MOISTURE STARVED
NORTHERN STREAM TROF FOR MIDWEEK. THIS FEATURE WILL HAVE MINIMAL
PCPN BUT WILL WILL LOWER H5 HEIGHTS AND SLOW THE WARMING TREND FOR
WEDNESDAY. FINALLY BE THE END OF THE WEEK...THERMAL RIDGE BEGINS TO
BUILD INTO THE GREAT LAKES AND TEMPERATURES CLIMB BACK TO MORE
SEASONAL LEVELS.
AVIATION... /ISSUED 129 PM EDT THU APR 10 2008/
LARGE SHIELD OF RAIN AND ASSOCIATED MVFR CIGS/VIS
EXPECTED TO CONTINUE TO MOVE NORTH ACROSS THE TAF SITES THIS
EVENING...CONTINUING THROUGH FRIDAY MORNING. ISOLATED THUNDER ALSO
POSSIBLE...HOWEVER CONFIDENCE NOT HIGH ENOUGH TO INCLUDE SPECIFIC
MENTION OR CB QUALIFIER. WINDS ALSO BECOME AN ISSUE...WITH NORTHEAST
AFTERNOON FLOW INCREASING...BECOMING GUSTY...AND SLOWLY VEERING MORE
EAST THROUGH THE PERIOD.
MSB
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 2 AM FRIDAY TO 2 PM EDT SATURDAY
FOR MIZ008-015.
LM...GALE WARNING UNTIL 5 PM EDT FRIDAY FOR LMZ323-341-342-344>346.
LH...GALE WARNING UNTIL 5 PM EDT FRIDAY FOR LHZ345>349.
LS...GALE WARNING UNTIL 5 PM EDT FRIDAY FOR LSZ321-322.
&&Hazardous weather outlook, Apr 10, 10:00 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1100 PM EDT THU APR 10 2008
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
111000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1100 PM EDT THU APR 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...OVERNIGHT
A MIX OF SNOW...SLEET...AND RAIN WILL DEVELOP ACROSS EASTERN UPPER
MICHIGAN TONIGHT...WITH LIGHT ACCUMULATIONS POSSIBLE. PLEASE SEE
ONGOING ADVISORY FOR FURTHER DETAILS.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTHERN
LOWER MICHIGAN TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WINTRY MIX OF PRECIPITATION WILL CONTINUE ACROSS EASTERN UPPER
MICHIGAN FRIDAY...BECOMING ALL SNOW FRIDAY NIGHT AND SATURDAY.
MODERATE ACCUMULATIONS ARE POSSIBLE DURING THIS TIMEFRAME. PLEASE
SEE ONGOING ADVISORY FOR ADDITIONAL INFORMATION.
OVER THE REMAINDER OF NORTHERN MICHIGAN...RAIN ON FRIDAY WILL CHANGE
TO SNOW FRIDAY NIGHT AND CONTINUE INTO SATURDAY. ACCUMULATIONS ARE
LIKELY NORTH OF GAYLORD.
THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER MICHIGAN FRIDAY.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
RECENT RAINFALL OVER THE PAST WEEK...COMBINED WITH FORECAST RAINFALL
OVER THE NEXT FEW DAYS...COULD PUSH SOME RIVERS OUT OF THEIR BANKS.
THIS IS ESPECIALLY TRUE ALONG RIVERS AND STREAMS THAT ARE ALREADY
RUNNING NEAR BANKFULL. ICE JAMS MAY ALSO RESULT IN FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE REPORT ANY SNOW OR SLEET ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE.
LAWRENCE
Strong Wind, Wexford
- When
- April 10, 10:00 PM EST to April 11, 6:00 AM EST
- Where
- Wexford forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Newspaper
- Coordinates
- 44.338, -85.578 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, April 10, 20081 injured · $1.3 million · EF2 · 15 events
- Tornadoes and Damaging Winds in Iowa, April 10, 2008$380,000 · EF2 · 11 events
- Flooding in Arkansas, April 10 to 19, 2008$9.1 million · 16 events
- Tornadoes and Hail in Iowa, April 10, 2008$583,000 · EF1 · 23 events
- Tornadoes and Damaging Wind in Illinois, April 10, 2008$150,000 · EF1 · 4 events
- Flooding in Missouri, April 10 to 11, 2008$75,000 · 7 events
- High Wind in Iowa, April 10, 2008$72,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 10, 2008$1,000 · 1 in hail · 40 events
- Flash Flooding and Hail in Tennessee, April 10 to 11, 2008$40,000 · 1.5 in hail · 11 events
- Flash Flood and Flooding in Missouri, April 10 to 15, 2008$50,000 · 4 events
- Flash Flooding and Hail in Arkansas, April 10, 2008$33,000 · 0.88 in hail · 6 events
- Flash Flooding and Hail in Missouri, April 10, 2008$19,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85882.